MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR ACETABULAR CUP 46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BHR ACETABULAR CUP 46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74120146
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Cyst(s) (1800); Toxicity (2333); Injury (2348); Patient Problem/Medical Problem (2688); No Code Available (3191)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed.Metallosis with pseudocysts and osseous defects in the acetabulum and increased serum concentrations of cobalt and chromium.Devices implanted in 2009.
 
Event or Problem Description
Revision surgery was performed.The exact date is unknown.
 
Additional Manufacturer Narrative
It was reported that hip revision surgery was performed due to metallosis with pseudocysts and osseous defects in the acetabulum.As of today, device return and additional information has been requested for this complaint but has not become available.In the absence of the actual devices, the production records were reviewed for the known devices reportedly involved in this incident.Review of manufacturing records did not reveal any waivers, concessions, manufacturing or material abnormalities that could have contributed to this issue.No medical documents were received for investigation.Therefore no medical assessment can be performed.Should clinical documentation become available, the clinical/medical investigation may be re-evaluated.Without return of the actual devices or further information we cannot further investigate or confirm the details supplied in this complaint, and our investigation remains inconclusive.If the products or additional information become available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.

Brand Name
BHR ACETABULAR CUP 46MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
MDR Report Key8412111
Report Number3005975929-2019-00129
Device Sequence Number18891990
Product Code NXT
UDI-Device Identifier03596010502544
UDI-Public03596010502544
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2012
Device Catalogue Number74120146
Device Lot Number07EW11841
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEMORAL HEAD, # 74123140, LOT # 07HW13410; FEMORAL HEAD, # 74123140, LOT # 07HW13410
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR